Alert archive / Mississippi / Wind Advisories in 2020

Wind Advisory 1, NWS Jackson, MS

January 9, 202047 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 9, 2020, 2:27 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 10, 2020, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2020, 2:27 PM CST (20:27 UTC)
In effect from
Jan 10, 2020, 6:00 PM CST
Expired
Jan 11, 2020, 2:43 PM CST
In force
21 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS74 KJAN 092027
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
227 PM CST Thu Jan 9 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
100430-
/O.NEW.KJAN.WI.Y.0001.200111T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
227 PM CST Thu Jan 9 2020

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 8 PM CST
SATURDAY...

* WHAT...Winds 25 to 30 mph with gusts around 40 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
870 
WWUS74 KJAN 100416 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
1016 PM CST Thu Jan 9 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101230-
/O.CON.KJAN.WI.Y.0001.200111T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
1016 PM CST Thu Jan 9 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 8 PM CST
SATURDAY...

* WHAT...Winds 25 to 30 mph with gusts around 40 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi.

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

22
769 
WWUS74 KJAN 101013
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
413 AM CST Fri Jan 10 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101815-
/O.CON.KJAN.WI.Y.0001.200111T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
413 AM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM
CST SATURDAY...

* WHAT...Winds 25 to 30 mph with gusts around 40 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi.

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
466 
WWUS74 KJAN 101613
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1013 AM CST Fri Jan 10 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110015-
/O.CON.KJAN.WI.Y.0001.200111T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
1013 AM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM
CST SATURDAY...

* WHAT...Winds 25 to 35 mph with gusts from 40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi.

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and power poles may be blown down resulting in power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GG
454 
WWUS74 KJAN 102110
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
310 PM CST Fri Jan 10 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110515-
/O.CON.KJAN.WI.Y.0001.200111T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
310 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST SATURDAY...

* WHAT...Winds 25 to 35 mph with gusts from 40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi.

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and power poles may be blown down resulting in power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GG
052 
WWUS74 KJAN 110907
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
307 AM CST Sat Jan 11 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111715-
/O.CON.KJAN.WI.Y.0001.000000T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
307 AM CST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Winds 25 to 35 mph with gusts from 40 to 50 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  central Mississippi, north central Mississippi, and south 
  central Mississippi.

* WHEN...From 6 PM Friday to 8 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and power poles may be blown down resulting in power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
149 
WWUS74 KJAN 112043
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
243 PM CST Sat Jan 11 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112145-
/O.CAN.KJAN.WI.Y.0001.000000T0000Z-200112T0200Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
243 PM CST Sat Jan 11 2020

...WIND ADVISORY IS CANCELLED...

While winds behind the frontal boundary remain gusty, they are not
high enough to warrant a wind advisory. Therefore, the wind
advisory is now cancelled. Winds will continue to shift to a
westerly direction this afternoon and be as high as 15-20 mph with
gusts of 25-30 mph possible. 

$$

10

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:44 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 9, 11:44 AM CST, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1144 AM CST Thu Jan 9 2020

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR ceilings will dominate through the afternoon and evening with
MVFR ceilings developing after midnight. Isolated showers will
develop northward from the coast after midnight and linger through
the end of the period. Winds will remaqin from the southeast at
10 to 15 knots with gusts around 25 knots./GG/

&&

.DISCUSSION...
Clouds will continue to move in from the west as warm advection
increases mid and high level moisture overtop the drier air in the
lower levels. This ascent will lead to virga showers over the area
this afternoon, with some getting to the ground in the west as the
column sufficiently moistens. While clouds will inhibit warming
somewhat, enough sun should still make it through for temperatures
to max out in the 60s to around 70./GG/

Prior discussion below:

Today through tonight...

Most of Thursday will be quiet and accompanied by breezy conditions
as the pressure gradient tightens and an elongated upper level trough
approaches the region. Sustained winds could reach between 15-20 mph
especially across the Delta region with possible gusts up to 25-
30mph. A quick change of weather than what we've seen over the last
few days as the surface high pressure that has ruled over the
ArkLaMiss for much of the week will continue to track east of our
region by this early morning and the current dry air mass will
quickly get replaced with a more zonal flow pattern allowing for
warm moist air from the Gulf of Mexico to influence the Deep
South.

The air will be moist enough for increased rain chances starting
from west to east late this evening going into overnight hours.
Along with rain, cloud cover will begin to increase over the day
today. Unseasonably high temperatures will also occur as
temperatures climb to near and slightly above 70 degrees in the
south including the Pine Belt area and mid to upper 60s
elsewhere. /JNE/

Friday through mid-week...

The primary concern remains with the significant weather system set
to affect the region for the end of the week into the beginning of
the weekend. Confidence continues to increase in the potential for a
decent severe weather event with hail possible but the greater risk
being from tornadoes and widespread damaging winds.

On Friday, the region will be on the western side of a surface high
that is located across the Mid-Atlantic states and upper ridging
will be present across the Atlantic. To our west, an upper trough
will be digging across the Four Corners region of the country. Given
our location amongst these features, the ArkLaMiss region will be
under southerly flow and, thus, moisture will continue to infiltrate
our region. By Friday morning, low to mid 60s dewpoints will be in
the west/southwest part of the forecast area. These will overspread
the remainder of the region by Friday afternoon/evening. Breezy
conditions will occur on Friday as the pressure gradient will be
tightened between the surface high to our east and the developing
surface low across north central Texas. This will only help bring
more moisture into the region and also allow temperatures to reach
into the lower to mid 70s for daytime highs. In addition, warm
advection showers will be likely through the day Friday with perhaps
some thunderstorms possible.

Timing is getting into better agreement amongst model solutions for
when we expect the bulk of the weather to move through after
midnight Friday night. Much of the model guidance this morning
indicates that as the upper trough swings across TX/OK and takes on
more of a negative tilt, and a surface low tracks to the north and
east across central Arkansas, a line of storms will develop in
eastern Texas and track east toward our region. The line does not
look to reach my forecast area until roughly 3am-6am. There is still
a little uncertainty with this and will likely keep some generic
after midnight timing in the graphics for now but models are honing
in on a rough timeframe of 3am through mid-day Saturday time period.
Previous forecaster mentioned potential for pre-squall line discrete
supercells. While this could be a possibility, much of the hi-res
guidance this morning doesn't show this as much or could be muddled
by warm advection activity prior to this. Still think the main
concern will be from embedded QLCS tornadoes and widespread damaging
winds. Parameters remain rather impressive with 50-70kts of deep
layer shear(45kts of low level shear), 6-7C/km lapse rates, 25-27C
vertical totals, 400-600 m2/s2 helicity and enough forcing with the
upper system and front. Will continue with the enhanced risk in
HWO/graphics.

As for a flooding risk, this does not seem to be as much of a
concern as it did a few days ago. The nature of this system seems
rather progressive and QPF amounts have backed off some since
earlier this week. That being said, 1-2 inches will remain possible,
and could come in a short period of time. This will aggravate river
flooding ongoing but given the few days we have had to recover from
recent rainfall, flash flooding may not be as big of a concern.

Storms should exit into Alabama by afternoon on Saturday and the
upper trough will swing across the region. High temperatures should
be reached early in the day with temperatures dropping following the
frontal passage. However, readings won't be cool for the remainder
of the week as the front will return north as a warm front by Sunday
evening/night. There is some disagreement with how far north this
front will infiltrate, but there should be some rain with the front
for locations along and south of it heading into mid-week. This
should keep temperatures feeling more like spring than winter for
this time of year. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  60  71  64 /   4  47  57  74
Meridian      67  58  70  65 /   4  47  66  77
Vicksburg     69  61  73  63 /   4  42  50  92
Hattiesburg   70  60  71  66 /  15  52  66  77
Natchez       70  62  75  62 /   7  32  44  92
Greenville    66  59  70  61 /  18  62  55  93
Greenwood     66  59  71  63 /   5  50  61  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jan 9, 4:53 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
453 AM CST Thu Jan 9 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
453 AM CST Thu Jan 9 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms are likely Friday night into Saturday.
Widespread damaging winds up to 70 mph, tornadoes, some of which
could be strong, and hail are all possible with this event.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night through Saturday.

28

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Wind Advisories in Mississippi, 2020Wind Advisories in Louisiana, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.